EconPapers    
Economics at your fingertips  
 

The Analytic Valuation of American Options

In Joon Kim

The Review of Financial Studies, 1990, vol. 3, issue 4, 547-72

Abstract: No analytic solutions exists for the valuation of American options written on futures contracts and foreign currencies for which early exercise may be optimal. This article formulates the American option valuation problem in economically and mathematically meaningful ways. This enables us to derive valuation formulas for American options. The properties associated with the optimal exercise boundary are examined, and a numerical technique to implement the valuation formulas is presented. Article published by Oxford University Press on behalf of the Society for Financial Studies in its journal, The Review of Financial Studies.

Date: 1990
References: Add references at CitEc
Citations: View citations in EconPapers (131)

Downloads: (external link)
http://www.jstor.org/fcgi-bin/jstor/listjournal.fcg/08939454 full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:rfinst:v:3:y:1990:i:4:p:547-72

Ordering information: This journal article can be ordered from
https://academic.oup.com/journals

Access Statistics for this article

The Review of Financial Studies is currently edited by Itay Goldstein

More articles in The Review of Financial Studies from Society for Financial Studies Oxford University Press, Journals Department, 2001 Evans Road, Cary, NC 27513 USA.. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-19
Handle: RePEc:oup:rfinst:v:3:y:1990:i:4:p:547-72